Alert archive / California / Frost Advisories in 2016
Frost Advisory 4, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 10, 2016, 3:27 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jun 11, 2016, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2016, 3:27 AM PDT (10:27 UTC)
- In effect from
- Jun 11, 2016, 2:00 AM PDT
- Expired
- Jun 11, 2016, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS76 KMFR 101027 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 AM PDT FRI JUN 10 2016 ...NEAR FREEZING TEMPERATURES EXPECTED IN VALLEYS EAST OF THE CASCADES SATURDAY MORNING... CAZ084-085-ORZ029>031-102230- /O.NEW.KMFR.FR.Y.0004.160611T0900Z-160611T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...SPRAGUE RIVER 327 AM PDT FRI JUN 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY. * LOW TEMPERATURES...MAINLY 33 TO 36 IN EAST SIDE VALLEYS THOUGH THE COLDEST SPOTS IN RURAL VALLEYS WILL DROP TO THE LOWER 30S. * LOCATIONS INCLUDE...KLAMATH FALLS...CHILOQUIN...SPRAGUE RIVER...LAKEVIEW...TULELAKE...AND TIONESTA. * IMPACTS...NEAR FREEZING TEMPERATURES COULD DAMAGE FROST SENSITIVE VEGETATION...INCLUDING GARDENS AND ROW CROPS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DW
3 follow-up statements
621 WWUS76 KMFR 102033 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 133 PM PDT FRI JUN 10 2016 ...NEAR FREEZING TEMPERATURES EXPECTED IN VALLEYS EAST OF THE CASCADES SATURDAY MORNING... CAZ084-085-ORZ029>031-110845- /O.CON.KMFR.FR.Y.0004.160611T0900Z-160611T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...SPRAGUE RIVER 133 PM PDT FRI JUN 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... * LOW TEMPERATURES...MAINLY 33 TO 36 IN EAST SIDE VALLEYS THOUGH THE COLDEST SPOTS IN RURAL VALLEYS WILL DROP TO THE LOWER 30S. * LOCATIONS INCLUDE...KLAMATH FALLS...CHILOQUIN...SPRAGUE RIVER...LAKEVIEW...TULELAKE...AND TIONESTA. * IMPACTS...NEAR FREEZING TEMPERATURES COULD DAMAGE FROST SENSITIVE VEGETATION...INCLUDING GARDENS AND ROW CROPS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
080 WWUS76 KMFR 110830 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 130 AM PDT SAT JUN 11 2016 ...NEAR FREEZING TEMPERATURES EXPECTED IN VALLEYS EAST OF THE CASCADES THIS MORNING... CAZ084-085-ORZ029>031-111600- /O.CON.KMFR.FR.Y.0004.160611T0900Z-160611T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...SPRAGUE RIVER 130 AM PDT SAT JUN 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...MAINLY 33 TO 36 IN EAST SIDE VALLEYS THOUGH THE COLDEST SPOTS IN RURAL VALLEYS WILL DROP TO THE LOWER 30S. * LOCATIONS INCLUDE...KLAMATH FALLS...CHILOQUIN...SPRAGUE RIVER...LAKEVIEW...TULELAKE...AND TIONESTA. * IMPACTS...NEAR FREEZING TEMPERATURES COULD DAMAGE FROST SENSITIVE VEGETATION...INCLUDING GARDENS AND ROW CROPS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DW
628 WWUS76 KMFR 111559 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 859 AM PDT SAT JUN 11 2016 CAZ084-085-ORZ029>031-111700- /O.EXP.KMFR.FR.Y.0004.000000T0000Z-160611T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS...BEATTY...BLY...SPRAGUE RIVER 859 AM PDT SAT JUN 11 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9AM. KLAMATH FALLS DIPPED TO 28 DEGREES THIS MORNING. TEMPERATURES WILL WARM UP INTO THE 50S THROUGH LATE MORNING ACROSS SOUTH-CENTRAL AND SOUTHEAST OREGON. $$ STAVISH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 9, 8:30 PM PDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 8:30 PM PDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Medford OR 830 PM PDT THU JUN 9 2016 .DISCUSSION...The cold front is moving into the coastal waters this evening with light rain reported at North Bend airport. This front is expected to weaken into a trough as it moves inland. The main effect for inland areas is increased onshore flow with light showers and marine push inland. While the surface front is expected to wash out west of the Cascades, the upper level part of the front is expected to hold together as it moves east and models have been consistent at generating bands of showers across Klamath and Lake and northern Modoc Counties Friday. Depending on how much clearing occurs, Friday night's low temperatures east of the Cascades could drop into the lower to middle 30s with a good potential for frost. A cool and unstable air mass will be over our forecast area into the weekend. /FB && .AVIATION...For the 10/00Z TAF cycle...No major changes to the TAFs this cycle. A weak front is currently moving through the area resulting in widespread MVFR/VFR cigs and breezy W to NW winds at KMFR and KLMT. Expect winds to diminish tonight after sunset. For the coast...IFR cigs and visibility can be expected along the coast south of Gold Beach the rest of today and tonight with spotty drizzle. North of there along the coast and in the Umpqua Basin, expect a mix of VFR/MVFR cigs with isolated to scattered showers over the next 24 hours. Partial terrain obscuration may occur late tonight or Friday morning. The remainder of the area should have mostly VFR cigs with just isolated showers. BR-y && .MARINE...Updated 800 PM PDT Thu 9 June 2016...A weak front will move through the waters this evening bringing a slight increase in winds and seas and also a chance of rain, mainly north of Gold Beach. There will also be a chance of thunderstorms north of Cape Blanco Friday afternoon. Winds and seas are expected to remain below small craft advisory levels through Saturday morning. By Saturday afternoon, brief ridging and a short lived thermal trough pattern will set up. This could result in small craft north winds and seas, mainly south of Port Orford, through Monday morning. Afterwards, winds will diminish and a light to moderate northwest swell will move into the waters. /FB && .PREV DISCUSSION... /Issued 240 PM PDT THU JUN 9 2016/ DISCUSSION... A frontal system moving onto the west side this afternoon is increasing cloudiness and looks impressive on the infrared satellite imagery, but a look at the visible satellite imagery and radar indicate it's currently somewhat disorganized. Nonetheless, there is a good possibility of showers developing this afternoon through this evening. Measurable rainfall in the form of showers is expected for portions of the west side, especially the higher terrain of the Cascades and in Douglas and Coos Counties. There is also a slight possibility of showers building up on and northeast of Mount Shasta. Temperatures on Friday will be about 10 degrees below normal for highs as a fairly cold upper level trough moves through. there will a slight potential of thunderstorms over portions of Lake, Douglas, and Coos County and the northern Coastal Waters Friday afternoon and evening. Lows Friday night through Saturday morning will likely result in the need for a Frost Advisory for portions of the east side, to include Klamath Falls. Temperatures have been increased and precipitation probabilities lowered for this weekend as the troughing lifts out. For next week we've leaned more toward the ECMWF model with precipitation probabilities increasing again and temperatures cooling to back below normal again. Details are a bit unclear, but showery and cool weather is expected as a broad low pressure trough moves in. BTL AVIATION...For the 09/18Z TAF cycle... Coast...IFR cigs and visibility can be expected along the coast south of Gold Beach the rest of today and tonight with spotty drizzle. North of there along the coast and in the Umpqua Basin, expect a mix of VFR/MVFR cigs with isolated to scattered showers over the next 24 hours. Partial terrain obscuration may occur late tonight or Friday morning. The remainder of the area should have mostly VFR with just isolated showers. Breezy W to NW winds around 15 kt will affect Medford (KMFR) and Klamath Falls (KLMT) terminals this afternoon and evening. Spilde MARINE...Updated 200 PM PDT Thu 9 June 2016...A weak front will move through the waters this afternoon and evening bringing a slight increase in winds and seas and also a chance of rain, mainly north of Gold Beach. There will also be a chance of thunderstorms north of Cape Blanco Friday afternoon. Winds and seas are expected to remain below small craft advisory levels through Saturday morning. By Saturday afternoon, brief ridging and a short lived thermal trough pattern will set up. This could result in small craft north winds and seas, mainly south of Port Orford, through Monday morning. Afterwards, winds will diminish and a light to moderate northwest swell will move into the waters. /BR-y && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. FJB/MAS/MND
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:04 AM PDT | Gale Watch | MFR | 12 hr | |
| Jun 10, 2:03 PM PDT | Gale Warning | MFR | 57 hr | |
| Jun 10, 2:03 PM PDT | Small Craft Advisory | MFR | 63 hr | |
| Jun 10, 2:03 PM PDT | Hazardous Seas Warning | MFR | 57 hr | |
| Jun 10, 2:03 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 63 hr |
Nearby
Frost Advisories in California, 2016Frost Advisories in Oregon, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.